Alert archive / California / Wind Advisories in 2007

Wind Advisory 3, NWS Medford, OR

February 23, 2007Siskiyou County, California

NWS Medford, OR issued this wind advisory at Feb 23, 2007, 2:55 PM PST for Siskiyou County, California. It took effect at Feb 24, 2007, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 2:55 PM PST (22:55 UTC)
In effect from
Feb 24, 2007, 10:00 AM PST
Expired
Feb 24, 2007, 3:50 AM PST
In force
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 232255
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
255 PM PST FRI FEB 23 2007

CAZ081-240700-
/O.NEW.KMFR.WI.Y.0003.070224T1800Z-070225T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
255 PM PST FRI FEB 23 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. 

A STRONG WINTER STORM WILL BRING A COLD FRONT INLAND ON SATURDAY.
STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 TO 55 MPH
ARE EXPECTED AHEAD OF THE COLD FRONT LATE SATURDAY MORNING THROUGH
SATURDAY EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS
ARE EXPECTED TO DECREASE BEHIND THE FRONT LATE SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ021-022-240700-
/O.CON.KMFR.HW.A.0001.070224T1200Z-070225T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
255 PM PST FRI FEB 23 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON. 

A STRONG WINTER STORM WILL APPROACH THE SOUTHERN OREGON COAST
FRIDAY NIGHT BEFORE MOVING INLAND SATURDAY AFTERNOON. SOUTHERLY
WINDS WILL INCREASE AHEAD OF THE FRONT ON SATURDAY WITH WINDS IN
EXCESS OF 40 MPH AND GUSTS IN EXCESS OF 60 MPH POSSIBLE.

ALSO THE STRONG WINDS MAY COMBINE WITH HEAVY RAIN...INCREASING
THE CHANCES OF TREES FALLING INTO POWER LINES CAUSING POSSIBLE
SCATTERED POWER AND PHONE OUTAGES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CC
2 follow-up statements
000 
WWUS76 KMFR 240615
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1015 PM PST FRI FEB 23 2007

CAZ081-241415-
/O.CON.KMFR.WI.Y.0003.070224T1800Z-070225T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1015 PM PST FRI FEB 23 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY. 

A STRONG WINTER STORM WILL BRING A COLD FRONT INLAND ON SATURDAY.
STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 TO
55 MPH ARE EXPECTED AHEAD OF THE COLD FRONT LATE SATURDAY MORNING
THROUGH SATURDAY EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED.
WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT LATE SATURDAY
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ021-022-241415-
/O.CON.KMFR.HW.A.0001.070224T1200Z-070225T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1015 PM PST FRI FEB 23 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY
THROUGH SATURDAY AFTERNOON. 

A STRONG WINTER STORM WILL APPROACH THE SOUTHERN OREGON COAST
FRIDAY NIGHT BEFORE MOVING INLAND SATURDAY AFTERNOON. SOUTHERLY
WINDS WILL INCREASE AHEAD OF THE FRONT ON SATURDAY WITH WINDS IN
EXCESS OF 40 MPH AND GUSTS IN EXCESS OF 60 MPH POSSIBLE.

ALSO THE STRONG WINDS MAY COMBINE WITH HEAVY RAIN...INCREASING
THE CHANCES OF TREES FALLING INTO POWER LINES CAUSING POSSIBLE
SCATTERED POWER AND PHONE OUTAGES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STOCKTON
000 
WWUS76 KMFR 241150
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
350 AM PST SAT FEB 24 2007

CAZ081-242000-
/O.UPG.KMFR.WI.Y.0003.070224T1800Z-070225T0600Z/
/O.NEW.KMFR.HW.W.0001.070224T1600Z-070225T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
350 AM PST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG WINTER STORM WILL BRING A COLD FRONT INLAND TODAY.
STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60
MPH ARE EXPECTED AHEAD OF THE COLD FRONT LATE SATURDAY MORNING
THROUGH SATURDAY EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED.
WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT LATE SATURDAY
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-242000-
/O.UPG.KMFR.HW.A.0001.070224T1200Z-070225T0000Z/
/O.NEW.KMFR.HW.W.0001.070224T1200Z-070225T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
350 AM PST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG WINTER STORM WILL APPROACH THE SOUTHERN OREGON COAST
THIS MORNING BEFORE MOVING INLAND THIS AFTERNOON. SOUTHERLY
WINDS WILL INCREASE AHEAD OF THE FRONT TODAY WITH WINDS IN
EXCESS OF 40 MPH AND GUSTS IN EXCESS OF 60 MPH POSSIBLE.

ALSO THE STRONG WINDS MAY COMBINE WITH HEAVY RAIN...INCREASING
THE CHANCES OF TREES FALLING INTO POWER LINES CAUSING POSSIBLE
SCATTERED POWER AND PHONE OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SVEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 23, 8:55 AM PST, 6 hours earlier.

Area forecast discussion, Feb 23, 8:55 AM PST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PST FRI FEB 23 2007

.UPDATE...SCATTERED TO WIDELY SCATTERED SHOWERS ARE PRESENT OVER THE
CWA THIS MORNING AND WILL DIMINISH AS THE UPPER TROUGH CONTINUE TO
MOVE EAST...WITH THE AXIS POSITIONED EAST OF THE AREA BY AFTERNOON.
EXPECT A FEW LIGHT SHOWERS OVER THE AREA WITH BEST CHANCES FOR
SHOWERS OVER PORTIONS OF THE CASCADES AND ALONG THE COOS COAST. THE
NEXT FRONTAL SYSTEM WILL BRING A WARM FRONT TOWARDS THE COAST LATE
THIS EVENING...FOLLOWED BY A COLD FRONT APPROACHING THE COAST
SATURDAY MORNING. THE NAM AND GFS ARE SHOWING SOME DIFFERENCES WITH
RESPECT TO THE LOW LEVEL WINDS AHEAD OF THIS SYSTEM WITH THE NAM
INDICATING STRONGER 925 TO 700 HPA SOUTHWEST WINDS. BOTH MODELS
INDICATE A CHANCE FOR HIGH WINDS ALONG THE COAST ON SATURDAY WITH
NAM BEING SOMEWHAT STRONGER. ALSO SOUTHWEST FLOW AHEAD OF THE COLD
FRONT  WILL IS EXPECTED TO ALLOW SNOW LEVELS TO RISE TO AROUND 3000
TO 3500 FEET SATURDAY...THEN AS COLD AIR MOVES IN BEHIND THE COLD
FRONT SATURDAY NIGHT SNOW LEVELS ARE FORECAST TO LOWER SUNDAY
MORNING INTO SUNDAY AFTERNOON TO AROUND 2000 FEET. BOTH THE GFS AND
NAM SHOW AN UPPER LEVEL JET MOVING INTO THE CWA SUNDAY MORNING AS
THE UPPER TROUGH AXIS MOVES OVER THE COAST BRINGING CONTINUED
PRECIPITATION OVER THE CWA ON SUNDAY. THIS MAY BRING SNOW ADVISORY
AMOUNTS TO PORTIONS OF THE AREA ON SUNDAY.

UPDATED THE ZONE FORECAST FOR DECREASED SHOWER ACTIVITY THIS
AFTERNOON.

&&

.PREVIOUS DISCUSSION...LINGERING SHOWERS ARE DIMINISHING BEHIND A
TROUGH THAT IS CURRENTLY MOVING THROUGH THE CASCADES INTO THE EAST
SIDE AT THIS TIME. THESE SHOWERS WILL INTENSIFY SLIGHTLY THIS
AFTERNOON AS BREAKS IN THE CLOUD DECK ALLOW AFTERNOON HEATING TO
STEEPEN LAPSE RATES. THE NEXT BIG EVENT HOWEVER IS ON SATURDAY AS A
STRONG WINTER SYSTEM APPROACHES THE COAST. A WARM FRONT LOOKS TO
STALL ALONG THE COAST AS COLD FRONT MOVES TOWARD THE
COAST...OCCLUDING THE SYSTEM WITH THE TRIPLE POINT LOOKING TO STALL
AGAIN OVER EXTREME NW CALIFORNIA ON SATURDAY. THE GRADIENT IS MUCH
TIGHTER AT THE SURFACE WITH THIS SYSTEM AND WITH 850MB WINDS FROM
THE SW INCREASING TO 65KT A BARRIER JET FORMATION AT THE COAST IS A
STRONG POSSIBILITY AND HAVE ISSUED A HIGH WIND WATCH AT THE COAST
FOR SATURDAY. ON THE SAME VEIN THE GRADIENT AND 700 MB WINDS ARE
INDICATING A STRONG WIND EVENT FOR THE SHASTA VALLEY WHICH MAY
SPILL INTO THE ROGUE...BUT IT LOOKS BORDERLINE BETWEEN ADVISORY
AND WARNING AT THIS TIME AND WILL NOT ISSUE A WATCH FOR THIS AREA
AT THIS TIME. SATURDAY EVENING LOOKS TO SEE THE FRONT HANGING JUST
TO THE SOUTH OF THE REGION AGAIN WITH MOST OF THE AREA IN
OVERRUNNING PRECIP. MUCH STRONGER SOUTHERLY WINDS AHEAD OF THIS
SYSTEM SHOULD NOT BE CONDUCIVE TO A START OF LOW SNOW LEVELS AND
THINK SNOW LEVELS SHOULD BE DROPPING TO AROUND 2500-3000 FEET
SATURDAY EVENING.

&&

.AVIATION...MVFR CONDITIONS IN SHOWERS IMPROVE DURING THE DAY
BECOMING ISOLATED WITH DIMINISHING SHOWER ACTIVITY. SOME ISOLATED
MVFR TO IFR CONDITIONS IN WEST SIDE LOW CLOUDS AND FOG THROUGH MID
MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
FOR
     ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM
THIS AFTERNOON TO 4 AM
     PST SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING FROM 4 AM SATURDAY TO 4 AM PST MONDAY
FOR
     PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING FROM 4 AM TO 4 PM PST SATURDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SATURDAY
     FOR PZZ350-PZZ356-PZZ370-PZZ376.

CC
Hazardous weather outlook, Feb 23, 9:37 AM PST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
937 AM PST FRI FEB 23 2007

ORZ021-022-241300-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
937 AM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT. SEE HIGH WIND WATCH
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

HIGH WIND WATCH CONTINUES THROUGH SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

In the hours before

Local storm report, Feb 23, 12:40 PM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1240 PM PST FRI FEB 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     SNOW             2 NNE SELMA             42.30N 123.59W
02/23/2007  M1.8 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            6AM TO 6AM. TOTAL PRECIPITATION FROM 2/21 TO 2/23 1.69.

&&

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 2:53 PM PSTWinter Storm WatchMFRSiskiyou13 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.